Facebook Pixel WKU Mathematics Faculty Publications | Western Kentucky University Skip to main content

WKU Mathematics Faculty Publications

Below are a sample of recent 2021 and 2022 publications from WKU Mathematics Faculty. The below list includes journal articles for publication, books, and book chapters. Our faculty produce scholarship through many additional avenues (e.g., software, proceedings, presentations) and you can learn more about a faculty member's scholarship at their Faculty page here.

Bold text represents WKU Mathematics faculty, and bold italics text represents former/current WKU Mathematics students.  Some disciplines in mathematics recognize author order as a representation of contribution to the paper, while other simply list authors alphabetically.


Atıcı, F. M., Henderson, J., Lyons, J., and Neugebauer, J., Special Issue: Honoring Prof. Paul Eloe, Differential Equations and Applications, Vol. 14, 2(2022).

Atıcı, F. M. and Jonnalagadda, J. Convexity in fractional h-discrete calculus, Differential Equations and Applications, Vol. 14, 2(2022), 313--324.

Atıcı, F. M. and Jonnalagadda, J. An eigenvalue problem in fractional h-discrete calculus, Fractional Calculus and Applied Analysis, 25 (2022), no. 2, 630–647. https://doi.org/10.1007/s13540-022-00028-0.

Donnelly, R., Dunkum, M.Malone, S., Nance, A. Symmetric Fibonaccian distributive lattices and representations of the special linear Lie algebras, accepted to appear in Involve, a Journal of Mathematics.

Donnelly, R., Dunkum, M., Gelfand--Tsetlin-type weight bases for all special linear Lie algebra representations corresponding to skew Schur functions, Advances in Applied Mathematics 139 (August 2022).

Dos Santos, M. J., Özer, A. Ö,  Freitas, M. M., Ramos, A. J. A., Almeida Jr, D. S. (2022), On global attractors for a novel nonlinear piezoelectric beam model with magnetic effects and long-range memory, Zeitschrift für angewandte Mathematik und Physik (ZAMP), 73, Article Number: 136. DOI: 10.1007/s00033-022-01779-9

Feng B., Özer, A. Ö, (2022) Exponential stability results for the boundary-controlled fully-dynamic piezoelectric beams with various distributed and boundary delays, Journal of Mathematical Analysis and Applications, 508-1, 125845. DOI: 10.1016/j.jmaa.2021.125845

Freitas, M. M., Özer, A. Ö, Ramos, A. J. A. (2022) Long time dynamics and upper semi-continuity with respect to magnetic permeability of attractors to electrostatic piezoelectric beams with nonlinear boundary dissipation, ESAIM: Control, Optimisation and Calculus of Variations, Volume 27, Article Number 39, 26 pages. DOI: 10.1051/cocv/2022036

Khenner, M. “Vacancy-mediated suppression of phase separation in a model two-dimensional surface alloy by the difference of the atomic jump rates”, Surface Science 722, 122100 (2022). https://doi.org/10.1016/j.susc.2022.122100

Liu, G., Özer, A. Ö., Wang, M. (2022), Longtime dynamics for a novel piezoelectric beam model with creep and thermo-viscoelastic effects, Nonlinear Analysis: Real World Applications, vol. 68, 103666. DOI: 10.1016/j.nonrwa.2022.103666

Özer, A. Ö., Aydin, A. K. (2022) Uniform boundary observability of filtered finite difference approximations of a Mead-Marcus sandwich beam equation with only one boundary observation, Proceedings of the 61st IEEE Conf. on Decision and Control, accepted.

Reinholz, D., Johnson, E., Andrews-Larson, C., Stone-Johnstone, A., Smith, J., Mullins, S. B., Fortune, N., Keene, K. A., & Shah, N. (2022). When active learning is inequitable: Women’s participation predicts gender inequities in mathematical performance. Journal for Research in Mathematics Education, 53(3), 204 – 226. https://doi.org/10.5951/jresematheduc-2020-0143.

Wu G., Abdeljawad, T., Atıcı, F. M., and Lizama, C. Special Issue on Discrete Fractional Calculus with Applications: Overview and Some New Directions, Fractals-Complex Geometry Patterns and Scaling in Nature and Society, Vol. 19, 08(2022), DOI10.1142/S0218348X21020035.

Zheng, L., & Jiang, Y. (2022). Combining dissimilarity measures for quantifying changes in research fields. Scientometrics, 1-15.

Zheng, L., Zheng, H., & Kundu, C. (2022). Authorship Attribution via Occupancy-problem-type Indices. Journal of Quantitative Linguistics, 1-15.


An, T., Clark, D. L., Lee, H. Y., Miller, E. K., & Weiland, T. (2021). A discussion of programmatic differences within mathematics content courses for prospective elementary teachers. The Mathematics Educator, 30(1), 52-70.

Atıcı, F. M. & Bennett, W. A study on discrete Ponzi Scheme model through Sturm-Liouville theory, International Journal of Dynamical Systems and Differential Equations, 11(20210, Nos. 3/4, 227-240).

Atıcı, F. M., Chang S., & Jonnalagadda, J. Grunwald-Letnikov Fractional Operators: From Past to Present, Fractional Differential Calculus, 11(2021), no.1, 147-159.

Bhattacharya, T. & Mohammad, A. A Strong Maximum Principle for Fully Nonlinear Sub-Elliptic equations with Hormander Condition, Calculus of Variations and Partial Differential Equations, Jan 2021.

Clark, D. L. (2021). Preservice teachers’ reflections on teaching for equity during ongoing racial injustice. The Banneker Banner, 33(1), 23-28.

Diao Y., Ernst C., Hetyei G., & Liu P. (2021). A diagrammatic approach for determining the braid index of alternating links. Journal of Knot Theory and Its Ramifications Vol. 30, No. 5 (2021) 2150035.

Diao, Y, Ernst, C. & Reiter, P. (2021). Knots with equal bridge index and braid index. Journal of Knot Theory and Its Ramifications Vol. 30, No. 11 (2021) 2150075 (25 pages). DOI: 10.1142/S0218216521500759

Donnelly, R., Dunkum, M.Huber, M., Knupp, L., Sign-alternating Gibonacci Polynomials, Enumerative Combinatorics and Applications, 1:2(2021).

Ernst, C., Hart, C., Menezes, T. and Price, D. (2021). A complete list of minimal diagrams of an oriented alternating knot. Journal of Knot Theory and Its Ramifications Vol. 30, No. 8 (2021) 2150063 (18 pages). DOI: 10.1142/S0218216521500632

Ernst, C., Rawdon, E., Ziegler, U. (2021) Knotting spectrum of polygonal knots in extreme confinement. J. Phys. A: Math. Theor. J. Phys. A: Math. Theor. 54 235202 (24pp) https://doi.org/10.1088/1751-8121/abf8e8.

Fortune, N. & Keene, K. A. (2021). Participating in an online working group and reforming instruction: The case of Dr. DM. International Journal of Research in Undergraduate Mathematics Education, 7(1), 107 – 139. https://doi.org/10.1007/s40753-020-00126-5.

Freitas, M. M., Ramos, A. J. A., Özer, A. Ö., Almeida Jr., D. S., (2021). Long time dynamics for fractional piezoelectric system with magnetic and thermal effects, Journal of Differential Equations (280), 891-927, DOI:10.1016/j.jde.2021.01.030.

Gerstenschlager, N. E., Barlow, A. T., Lischka, A. E., Strayer, J. F., Stephens, D. C., Hartland, K. S., & Willingham, J. C. (2021). Double demonstration lessons: Supporting teachers in adopting an inquiry stance. Mathematics Teacher Education, 9(2), 110-126.

Khenner, M., "Directed long-range transport of a nearly pure component atom clusters by the electromigration of a binary surface alloy", Physical Review Materials 5, 024001 (2021).

Khenner, M. & Hebenstiel, L. "A mesocopic model of nanoclusters self-assembly on a graphene Moiré", Journal of Applied Physics 130, 124301 (2021).

Menix, J. & Richmond T. The Lattice of Functional Alexandroff Topologies, ORDER 38 (2021) 1-11. 

Oremland, L., Dunmyre, J., & Fortune, N. (2021). Reinventing the Salty Tank through guided inquiry. PRIMUS, 32(5), 621-635. https://doi.org/10.1080/10511970.2021.1879332.

Özer, A. Ö. (2021). Stabilization results for well-posed potential formulations of a current-controlled piezoelectric beam and their approximations, Applied Mathematics and Optimization, 84, 877–914, DOI: 10.1007/s00245-020-09665-4

Özer, A. Ö. & Horner, W. (2021). Uniform boundary observability of Finite Difference approximations of non-compactly-coupled piezoelectric beam equations, Applicable Analysis, (101-5), 1571-1592. DOI: 10.1080/00036811.2021.1936508

Ramos, A. J.A., Özer, A. Ö., Freitas, M. M., Almeida Jr., D. S., Martins, D., (2021). Exponential stabilization of fully dynamic and electrostatic piezoelectric beams with delayed distributed damping feedback, Zeitschrift für angewandte Mathematik und Physik (ZAMP), (72-26) pp. 1-15. DOI: 10.1007/s00033-020-01457-8.

Zheng, L. & Jiang, Y. (2021). The Use of Dissimilarity Measures for the Study of Evolution in Scientic Fields. Glob J Eng Sci. 7(4): 2021. GJES.MS.ID.000670. DOI: 10.33552/GJES.2021.07.000670.

Zwanch, K., Mullins, S. B., Fortune, N., & Keene, K. A. (2021). Situating students’ achievement and per- ceptions of inquiry-oriented instruction within their motivational beliefs: A mixed methods study. Investigations in Mathematics Learning, 13(2), 141 – 151. https://doi.org/10.1080/19477503.2021.1884446.

Some of the links on this page may require additional software to view.

 Last Modified 9/25/22